W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Back to Search Results |
| Catalog Number |
BXBL085902A |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/04/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Event or Problem Description
The following information was reported to gore: on (b)(6) 2025, the patient underwent endovascular treatment of a complex aortic reintervention to treat an endoleak of non-gore devices.A gore® viabahn® vbx balloon expandable endoprosthesis (vbx device) was intended for use in the left internal iliac artery.Reportedly, the physician attempted to deliver the vbx device to the left internal iliac through an 8.5 tour guide introducer sheath which he believes was too short in length.During manipulation of the vbx device, it got caught on the previously placed devices and dislodged.The vbx device was retrieved with a snare, and the procedure was completed successfully with a new vbx device.
Additional Manufacturer Narrative
The manufacturing records were reviewed and documented in the product history task.The device lot met all pre-release specifications.The primary failure of inability to advance catheter through previously implanted stent is confirmed based on the reported information of the delivery system interaction with previously implanted devices during insertion and subsequent dislodgement of the vbx stent.The cause of the inability to advance is determined to be related to procedure based upon the reported information that the physician ¿believes (the sheath) was too short in length.During manipulation of the vbx device, it got caught on the previously placed devices and dislodged.¿ the secondary reported failure of stent dislodgement was confirmed by the engineering evaluation.The engineers observed the unexpanded/undeployed stent fully separated from the delivery catheter.The cause of the dislodgement is determined to be related to procedure based upon the reported information that the physician ¿believes (the sheath) was too short in length.During manipulation of the vbx device, it got caught on the previously placed devices and dislodged.¿ the engineers also observed multiple areas of damage on the stent, including compression and bent apices.The cause could not be determined but is consistent with the reported use of a snare to retrieve the stent, an unknown device interaction during withdrawal, or manipulation of the device either during or after the procedure.